Hail, Greene
- When
- June 16, 6:05 PM EST
- Where
- Greene County, 1.69 mi E of Rookerton
- Measured
- 1.75 in hail
- Reported by
- County Official
- Coordinates
- 35.420, -77.550
Golf ball size hail was reported just east of Hookerton.
Scattered thunderstorms developed during the late afternoon and evening hours as an upper level disturbance crossed the area. A few of these storms became severe and produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
Scattered thunderstorms developed during the late afternoon and evening hours as an upper level disturbance crossed the area. A few of these storms became severe and produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 16, 2:08 PM EST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 308 PM EDT SAT JUN 16 2007 .SYNOPSIS... UPPER LOW OFF THE NORTHEAST COAST WILL MOVE EAST ALLOWING RIDGE TO BUILD OVER EASTERN U.S. THIS WEEK. AT THE SURFACE HIGH PRESSURE WILL DOMINATE WITH A SOUTHWEST FLOW RESULTING IN HOT AND HUMID CONDITIONS ESPECIALLY EARLY IN THE WEEK. A WEAK FRONT WILL APPROACH FROM THE NORTH LATE IN THE WEEK AND TEMPERATURES WILL MODERATE SLIGHTLY WITH HIGHS AROUND 90. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SFC LIS -2 TO -5 ACROSS THE CENTRAL POTION OF NC (EAST-WEST) WHICH IS WHERE SHOWERS HAVE BEEN POPPING THIS MORNING AND THIS AFTERNOON. MUCH MORE UNSTABLE AIR IS FARTHER WEST IN THE WESTERN HALF OF NC. ARW AND GFS HAVE THE SAME BASIC SHORT TERM SOLUTION WITH STORMS FIRING THIS AFTERNOON IN CENTRAL AND WESTERN NC AND MOVING EAST TO THE COAST TONIGHT. I HAVE A 20-30 POP FOR THIS AFTERNOON AND TONIGHT. BOTH MODELS SHOW TSTMS OFF THE COAST BY TOMORROW MORNING SO I HAVE NO POPS IN THE FORECAST FOR TOMORROW. LOWS TONIGHT SHOULD CONTINUE WITH RECENT TREND TO BE BELOW MOS A FEW DEGREES. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/... DRY AND WARM/HOT WEATHER EXPECTED SUN AND MONDAY AS WEAK HIGH PRES RIDGE HOLDS ONTO STATE. SW FLOW WILL PUSH TEMPS TO 85 TO 90 ON SUNDAY AND MID TO UPPER 90S ON MONDAY. HUMNDITY WILL ALSO INCREASE IN SW FLOW. LITTLE IN THE WAY OF DYNAMICS. SEABREEZE COULD BE A FACTOR BUT I WILL NOT INCLUDE POPS ATTM. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... SFC RIDGE WILL DOMINATE EARLY IN THE WEEK WITH SW FLOW AND WARM AND HUMID WEATHER. MID TO LATE WEEK A WEAK FRONT WILL MOVE INTO THE AREA AND STALL. THIS SHOULD HELP IN LOWERING DAYTIME HIGHS BACK TO AROUND 90. THERE WILL BE A CHANCE OF MAINLY AFTN TSTMS WED-SAT WITH THE WEAK TROF OVER THE AREA HELPING TO PROVIDE LIFT. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... CU ACROSS THE AREA TODAY WILL LEAD TO SOME SCT SHRA WITH ISOL TSRA THIS AFTERNOON WITH SCT TSRA COMING THROUGH THIS EVENING AS A TROF PUSHES E. COULD GET SOME MVFR CONDITIONS AROUND TSRA OR HEAVY SHRA ...BUT OVERALL LOOKING AT VFR CONDITIONS. IF ANY OF THE AIRPORTS RECEIVE RAINFALL COULD HAVE SOME MVFR PATCHY GROUND FOG DEVELOP. FOR NOW AM LEAVING IT OUT OF FCST SINCE RAIN HAS YET TO APPROACH AIRPORTS. SOME CU COULD DEVELOP ON SUN...BUT WITH STRONG SUBSIDENCE DO NOT ANTICIPATE MUCH CLOUDS AND NO SHOWER DEVELOPMENT WITH HIGH PRES IN CONTROL. FOR THE REST OF THE FCST WILL SEE A STRONG RIDGE DEVELOP WITH SW WINDS AND OCCASIONAL AFTERNOON TSRA. PREDOMINANT VFR CONDITIONS. && .MARINE...TODAY IS THE TRANSITION PERIOD AS THE LOW THAT HAS DOMINATED THE W ATLANTIC FINALLY IS DRIVEN OFFSHORE TONIGHT. IN ITS WAKE WILL BUILD A STRONG RIDGE WHICH WILL THE WX BENIGN OUTSIDE OF PERIODS OF AFTERNOON CONVECTION. THE SFC HIGH OFFSHORE WILL KEEP A PREDOMINANT SW FLOW ACROSS THE COASTAL WATERS WITH SEAS 2 TO 4 FT. THE SW FLOW WILL ENHANCE SEA BREEZE ACTIVITY SO COULD SEE STRONGEST WINDS ALONG AND JUST OFF THE COAST OF S FACING BEACHES IN THE AFTERNOONS DURING PEAK HEATING. OTHERWISE LOOKS LIKE A COPY AND PAST FCST FROM MON ON THROUGH THE END OF THE WEEK. RIP CURRENT RISK HIGH N OF CAPE LOOKOUT AND MODERATE S AS LONG PERIOD 16 SEC E SWELL IMPACTS THE BEACHES. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...TK AVIATION...SJ MARINE...SJ
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1155 AM EDT SAT JUN 16 2007 NCZ045>047-080-081-092>094-171600- WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN- PAMLICO- 1155 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-171600- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1155 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH THREAT OF RIP CURRENTS TODAY ALONG EAST FACING BEACHES FROM CAPE LOOKOUT NORTH TO DUCK...INCLUDING THE BEACHES OF FRISCO, RODANTHE, NAGS HEAD, AND KITTY HAWK. SOUTH OF CAPE LOOKOUT THERE IS A MODERATE THREAT OF RIP CURRENTS ALONG THE CRYSTAL COAST INCLUDING EMERALD ISLE...INDIAN BEACH...SALTER PATH...PINE KNOLL SHORES...AND ATLANTIC BEACH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-079-090-091-171600- MARTIN-PITT-GREENE-DUPLIN-LENOIR- 1155 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING AS A MID LEVEL TROUGH CROSSES THE REGION. DANGEROUS LIGHTNING...LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE...ESPECIALLY WEST OF HIGHWAY 17. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-171600- ONSLOW- 1155 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE THREAT OF RIP CURRENTS TODAY ALONG AREAS BEACHES FROM HAMMOCKS BEACH STATE PARK TO SURF CITY INCLUDING NORTH TOPSAIL BEACH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 631 PM EDT SAT JUN 16 2007 NCZ044-079-162330- GREENE-PITT- 631 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORMS WILL AFFECT PITT AND GREENE COUNTIES UNTIL 730 PM EDT... AT 631 PM EDT...THERE WERE STRONG THUNDERSTORMS 6 MILES SOUTH OF FARMVILLE...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOOKERTON AT 640 PM EDT...AYDEN AT 650 PM EDT...GRIFTON AT 700 PM EDT.. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
The Raleigh/Durham radar (KRAX), 89 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
7 hail. Local standard time, as filed.
Golf ball size hail was reported just east of Hookerton.
Golf ball size hail was reported in extreme northeast Lenoir county west of Grifton.
WNCT TV relayed a report of golf ball size hail near Grifton.
Half dollar size hail was reported just northwest of Fort Barnwell.
Quarter size hail was reported between New Bern and Vanceboro.
Penny size hail was reported just west of Dover.
Penny size hail was reported in Belgrade.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27014, 27015, 27016, 27017, 27018, 27019, 27020.